Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 4, NWS Wakefield, VA

May 12, 20084 counties in Maryland; 9 counties in Virginia; Camden County, Currituck County, Pasquotank County, North Carolina

NWS Wakefield, VA issued this wind advisory at May 12, 2008, 4:08 AM EDT for 4 counties in Maryland; 9 counties in Virginia; Camden County, Currituck County, Pasquotank County, North Carolina. It took effect at May 12, 2008, 10:16 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 12, 2008, 4:08 AM EDT (08:08 UTC)
In effect from
May 12, 2008, 10:16 AM EDT
Expired
May 12, 2008, 11:59 PM EDT
In force
14 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Camden County, NC, Currituck County, NC, Pasquotank County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA

The radar

The Norfolk radar (KAKQ), 94 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 120808
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 AM EDT MON MAY 12 2008

MDZ024-025-NCZ015>017-102-VAZ095-097>100-122100-
/O.NEW.KAKQ.WI.Y.0004.080512T2100Z-080513T0900Z/
INLAND WORCESTER-MARYLAND BEACHES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...
ELIZABETH CITY...COROLLA...CHINCOTEAGUE...WALLOPS ISLAND...
MELFA...EASTVILLE
408 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT TUESDAY. 

LOW PRESSURE MOVES OFF THE DELMARVA COAST THIS AFTERNOON AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THE WINDS IN COASTAL LOCATIONS OF MARYLAND...VIRGINIA
AND NORTH CAROLINA WILL INCREASE TO 30 TO 35 MPH WITH GUSTS UP TO
45 TO 50 MPH FROM THE NORTH THIS EVENING AND OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR 
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. 

$$

MCNATT
4 follow-up statements
000 
WWUS71 KAKQ 121416
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1016 AM EDT MON MAY 12 2008

MDZ024-025-NCZ102-VAZ095-098>100-122230-
/O.UPG.KAKQ.WI.Y.0004.080512T2100Z-080513T0900Z/
/O.NEW.KAKQ.HW.W.0002.080512T1900Z-080513T0800Z/
INLAND WORCESTER-MARYLAND BEACHES-OUTER BANKS CURRITUCK-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...COROLLA...
CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
1016 AM EDT MON MAY 12 2008

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EDT
TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOW PRESSURE MOVES OFF THE DELMARVA COAST THIS AFTERNOON AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...NORTHERLY WINDS IN COASTAL LOCATIONS OF MARYLAND...
VIRGINIA AND NORTH CAROLINA WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS TO NEAR 60 MPH LATE THIS AFTERNOON AND TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MDZ021>023-VAZ077-078-084>086-091-094-122230-
/O.EXB.KAKQ.WI.Y.0004.080512T1900Z-080513T0800Z/
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-GLOUCESTER-
MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...POQUOSON...NEWPORT NEWS...HAMPTON
1016 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EDT TUESDAY. 

LOW PRESSURE MOVES OFF THE DELMARVA COAST THIS AFTERNOON AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH LATE THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

NCZ015>017-VAZ097-122230-
/O.EXT.KAKQ.WI.Y.0004.080512T1900Z-080513T0800Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHESAPEAKE-
INCLUDING THE CITY OF...ELIZABETH CITY
1016 AM EDT MON MAY 12 2008

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EDT TUESDAY. 

OW PRESSURE MOVES OFF THE DELMARVA COAST THIS AFTERNOON AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH LATE THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

HURLEY
000 
WWUS71 KAKQ 122230
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT MON MAY 12 2008

MDZ024-130100-
/O.CAN.KAKQ.HW.W.0002.000000T0000Z-080513T0800Z/
/O.EXB.KAKQ.WI.Y.0004.000000T0000Z-080513T0100Z/
INLAND WORCESTER-
INCLUDING THE CITY OF...SNOW HILL
630 PM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...


LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.



$$

MDZ025-NCZ102-VAZ095-098>100-130400-
/O.CAN.KAKQ.HW.W.0002.000000T0000Z-080513T0800Z/
/O.EXB.KAKQ.WI.Y.0004.000000T0000Z-080513T0400Z/
MARYLAND BEACHES-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...COROLLA...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
630 PM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MDZ021>023-NCZ015-016-VAZ077-078-084>086-091-094-097-130100-
/O.EXT.KAKQ.WI.Y.0004.000000T0000Z-080513T0100Z/
DORCHESTER-WICOMICO-SOMERSET-PASQUOTANK-CAMDEN-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
CHESAPEAKE-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...ELIZABETH CITY...POQUOSON...NEWPORT NEWS...
HAMPTON
630 PM EDT MON MAY 12 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

NCZ017-130400-
/O.EXT.KAKQ.WI.Y.0004.000000T0000Z-080513T0400Z/
INLAND CURRITUCK-
630 PM EDT MON MAY 12 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR PROPERTY
DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

BROWN
000 
WWUS71 KAKQ 130103
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
903 PM EDT MON MAY 12 2008

MDZ025-VAZ099-100-130215-
/O.CAN.KAKQ.WI.Y.0004.000000T0000Z-080513T0400Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
903 PM EDT MON MAY 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND
ADVISORY. 

NORTH WINDS WILL CONTINUE TO AVERAGE 15 TO 25 MPH...WITH
OCCASIONAL GUSTS TO 35 TO 40 MPH UNTIL AROUND MIDNIGHT.

$$

MDZ021>024-NCZ015-016-VAZ077-078-084>086-091-094-097-130215-
/O.EXP.KAKQ.WI.Y.0004.000000T0000Z-080513T0100Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-PASQUOTANK-CAMDEN-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
NEWPORT NEWS/HAMPTON-CHESAPEAKE-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...ELIZABETH CITY...POQUOSON...
NEWPORT NEWS...HAMPTON
903 PM EDT MON MAY 12 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

NCZ017-102-VAZ095-098-130400-
/O.CON.KAKQ.WI.Y.0004.000000T0000Z-080513T0400Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
903 PM EDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ALB
000 
WWUS71 KAKQ 130359
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1159 PM EDT MON MAY 12 2008

NCZ017-102-VAZ095-098-130500-
/O.CAN.KAKQ.WI.Y.0004.000000T0000Z-080513T0400Z/
INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
1159 PM EDT MON MAY 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

05

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at May 11, 10:18 PM EDT, 5 hours 50 minutes earlier.

Area forecast discussion, May 11, 10:18 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1018 PM EDT SUN MAY 11 2008

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO MOVE OFF THE MID ATLANTIC COAST
THROUGH MONDAY. HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST
MONDAY NIGHT AND TUESDAY...THEN PUSHES OFF THE SOUTHEAST COAST ON
WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED WARM FRONT
WILL APPROACH THE REGION FROM THE SOUTHWEST ON THURSDAY...THEN
PUSH OFF THE MID ATLANTIC COAST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WET AND BUSY EVE ACRS FA. SYNOPTICALLY...VRY POTENT STORM
SETUP...W/ PARENT LO PERS INVOF OH...SCNDRY LO PERS INVOF MOUTH OF
THE CHES BAY. STRNG/SVR CNVTN HAS DIMINISHED...HWVR...COMBO HI
PRES INVOF ERN NEW ENG...AND DVLPG LO PRES OVR THE BAY HV RESULTED
IN STRNG E WNDS (TO 50 KT) INVOF ERN SHR CTYS...AND PORTIONS OF
NRN NECK/MID PENINSULA IN VA PAST CPL HRS. THOSE WNDSPDS WL LIKELY
DCRS AS SCNDRY LO PRES MVS NE ONTO ERN SHR/OFF THE CST AFT MDNGT.
HVY RA SHOULD ALSO SHIFT JUST N OF FA AS WELL. NEXT AREA OF SCT
SHRAS ENTERING WSW AREAS OF FA ATTM...WL KP CHC/LIKELY POPS MOST
PLCS OVRNGT AS UPR LVL SYS FM THE W ARRIVES.

FYI...STM SURVEY PLANNED FOR MON ACRS NE NC TO INVESTIGATE PSBL
TORNADO ERYR THIS EVE. WL CONT TO TRY TO GATHER REPORTS ELSW INTO
MON.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
LOW TRACKS OFF THE COAST ON MONDAY AND DEEPENS. PER GFS/NAM
BROAD...DEEP CYCLONIC FLOW AND CONSIDERABLE WRAP-AROUND MSTR
LINGERS OVER THE FCST AREA WITH THE GUSTY NRLY LLVL FLOW. PRECIP
WILL BECOME MORE SHOWERY IN NATURE...THOUGH CONTINUE MOST
WIDESPREAD/FREQUENT (AT LEAST EARLY ON) OVER FAR NERN PTNS OF THE
FCST AREA (LWR MD ERN SHORE). ELSEWHERE...EXPECT MAINLY SCATTERED
SHOWERS. WILL BE VERY DIFFICULT TO GET BREAKS IN THE CLOUD COVER
MONDAY GIVEN THE DEEP MOIST FLOW AND ABSENCE OF DOWNSLOPE
AFFECTS.

CONTINUE TO DIMINISH POPS FROM W TO E MON NIGHT AS DRIER AIR
BUILDS IN FROM THE WEST. THE NAM OVER THE PAST SEVERAL RUNS HAD
BEEN MUCH SLOWER THAN THE GFS IN TERMS OF THE DRYING...THOUGH THE 12Z
RUN HAS TRENDED TOWARD THE GFS (THUS SUPPORTING THE TIMING OF THE
DRIER AIR PER THE GFS). DRY FCST TUE INTO WED AS SHORTWAVE RIDGE
MOVES INTO THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NEXT CHC OF RAIN WILL COME WED NIGHT/THU AHEAD OF THE NEXT
SYSTEM. AGAIN LOOKS LIKE A WET PATTERN DEVELOPING LATE IN THE
WEEK AND OVER THE WEEKEND AS THE UPPER TROUGH DEEPENS OVER THE ERN
CONUS.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
STRONG LOW PRES SYS NEAR SE VA WILL SLOWLY MOVE NE AND OFFSHORE
THRU MON MORNING. STRONG WINDS WILL AFFECT THE REGION ESPECIALLY
ALONG COASTAL AREAS. MOST SHOWER/TSTMS HAVE ENDED BUT STILL CHC OF
SCATTERED SHOWERS DURING OVERNIGHT...THEN CHC OF SHOWERS INTO MON
AFTN AS AIRMASS REMAINS UNSTABLE OVER REGION. VFR WITH TEMPO MVFR
CONDS AND CHC OF SHRA THRU THE OVERNIGHT. LOW PRES EXPECTED TO BE
OVER THE DELMARVA EARLY MON BEFORE MOVG OUT TO SEA DURING AFTN.
HIGH PRES WILL GRADUALLY BUILD IN TUE AND WED WITH MOSTLY VFR
CONDS. ANOTHER SYSTEM APPROACHES FROM THE W WED NIGHT AND MOVES
THRU THE REGION THU THRU FRI...BRINGING ANOTHER CHANCE OF RAIN AND
TSTMS.

&&

.MARINE...
STRICKY PART OF FORECAST IS LULL IN THE WINDS OVERNIGHT THRU
EARLY MONDAY, AS LOW IS SLOWLY MOVING OFFSHORE. OPTED TO CONT
GALE THROUGH EVENT, AND SHOW TRANSITIONING WINDS IN FORECAST.

GRADIENT TIGHTENS AGAIN LATE MONDAY AFTN INTO THE OVERNIGHT...AS LOW
BEGINS TO PIVOT AND FINALLY BEGIN MVING AWAY FROM THE COAST. HV
CARRIED GALE THRU TUE MORNING TO ACCOUNT FOR REMAINING GUSTS IN THE
35 KT RANGE...THIS MAY BE TRIMMED (OR EXTENDED?) WITH LATE FORECAST
PACKAGE.

TUE AFTN WILL LIKELY BE A PERIOD OF SCA FLAGS. AS IS TYPICAL, SEAS
WILL BE SLOWER TO RESPOND AND COASTAL WATRS MAY CARRY THE SMALL
CRAFT INTO MID WEEK.

&&

.TIDES/COASTAL FLOODING...
HV KEPT COASTAL FLOOD WATCH INTACT FOR COASTAL MD. GUIDANCE CONTS
TO COME IN WITH LOW END MODERATE COASTAL FLOODING FOR OCEAN
CITY...BUT THIS IS STILL FOR MON NIGHT TIME PERIOD...SO THERE WILL
STILL BE TIME TO UPGRADE TO A WARNING OR ISSUE AND ADSVY (IF
NEEDED) ON THE MID SHIFT OR POSSIBLY EVEN THE EARLY DAY SHIFT.
JUST DO NOT FEEL OVERLY CONFIDENT IN WARNING AT THIS POINT.

CONSIDERED EXTENDING WATCH FURTHER SOUTH ALONG THE COAST...BUT
BARELY MINOR FLOODING IS BEING PREDICTED FOR PARRAMORE ISLAND. WILL
LIKELY NEED A COASTAL FLOOD ADVSY FOR AREAS ALONG CHES BAY...BUT
HARD TO PIN POINT WHERE GREATEST THREAT IS AT THIS POINT, SO WILL
CONT MENTION IN HWO.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY
     MORNING FOR MDZ024-025.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 10 AM EDT TUESDAY FOR ANZ630>633-650-652-
     654-656-658.

&&

SYNOPSIS...ALB/BKH
NEAR TERM...ALB/BKH
SHORT TERM...BKH
LONG TERM...BKH
AVIATION...JEF
MARINE...SMF
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 12, 1:16 AM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
116 AM EDT MON MAY 12 2008

NCZ012>017-030>032-102-VAZ048-049-060>076-079>083-087>098-130530-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
116 AM EDT MON MAY 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-VAZ077-078-084>086-099-100-130530-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-GLOUCESTER-
MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
116 AM EDT MON MAY 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-130530-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
116 AM EDT MON MAY 12 2008

...GALE WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-130530-
INLAND WORCESTER-MARYLAND BEACHES-
116 AM EDT MON MAY 12 2008

...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, May 11, 10:12 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1012 PM EDT SUN MAY 11 2008

MDZ021>025-VAZ075>078-099-100-120415-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1012 PM EDT SUN MAY 11 2008

...STRONG WINDS CONTINUING INTO THE OVERNIGHT HOURS...

LOW PRESSURE DEVELOPING NEAR THE SOUTHERN PORTION OF THE CHESAPEAKE
BAY WILL MOVE NORTHEAST OVERNIGHT TO OFF THE CENTRAL DELMARVA COAST.
AS IT DOES SO...EHAVY RAIN...AND SCATTERED THUNDERSTORMS WILL
GRADUALLY SHIFT NORTH OF THE LOWER MARYLAND AND VIRGINIA EASTERN
SHORES...AND THE NORTHERN NECK OF VIRGINIA AFTER MIDNIGHT.
TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. ADDITIONALLY...EAST WINDS WILL AVERAGE
20 TO 30 MPH...WITH GUSTS TO 50 TO 60 MPH...BEFORE SHIFTING TO
SOUTH SOUTHEAST AND DIMINISHING BY SHORTLY AFTER MIDNIGHT.

ALB
Special weather statement, May 11, 10:16 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1016 PM EDT SUN MAY 11 2008

MDZ021>025-VAZ075>078-099-100-120430-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-ACCOMACK-
NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1016 PM EDT SUN MAY 11 2008

...STRONG WINDS CONTINUING INTO THE OVERNIGHT HOURS...

LOW PRESSURE DEVELOPING NEAR THE SOUTHERN PORTION OF THE CHESAPEAKE
BAY WILL MOVE NORTHEAST OVERNIGHT TO OFF THE CENTRAL DELMARVA COAST.
AS IT DOES SO...HEAVY RAIN...AND SCATTERED THUNDERSTORMS WILL
GRADUALLY SHIFT NORTH OF THE LOWER MARYLAND AND VIRGINIA EASTERN
SHORES...AND THE NORTHERN NECK OF VIRGINIA AFTER MIDNIGHT.
TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. ADDITIONALLY...EAST WINDS WILL AVERAGE
20 TO 30 MPH...WITH GUSTS TO 50 TO 60 MPH...BEFORE SHIFTING TO
SOUTH SOUTHEAST AND DIMINISHING BY SHORTLY AFTER MIDNIGHT.

STRONG WINDS MAY CAUSE POWER OUTAGES.

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:22 PM EDTHigh Wind WarningAKQDorchester, Somerset, Wicomico, Worcester3 hr
May 12, 4:58 AM EDTCoastal Flood WarningAKQDorchester, Somerset, Wicomico, Worcester37 hr
May 12, 8:38 AM EDTCoastal Flood AdvisoryAKQDorchester, Somerset, Wicomico21 hr
May 12, 10:16 AM EDTHigh Wind WarningAKQWorcester8 hr
May 12, 11:08 AM EDTHigh Surf AdvisoryAKQWorcester35 hr
May 11, 8:00 PM EDTSevere Thunderstorm WarningAKQCity of Virginia Beach15 min
May 11, 8:15 PM EDTSpecial Marine WarningAKQ45 min
May 11, 8:18 PM EDTAreal Flood AdvisoryAKQLancaster, Middlesex, Northumberland, Richmond, Westmoreland4 hr
May 11, 9:16 PM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Essex, Hanover, Henrico, James City and 5 more4 hr

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in Maryland, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.